Lexapro & Vestibular Migraines?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dizzydonna
New Member


Date Joined Oct 2010
Total Posts : 1
   Posted 10/4/2010 5:47 AM (GMT -7)   
I am new to these boards although I've read through them many times.  My story is similar to a lot of you out there.  Been through every test you could thing of, some twice.  Been on different meds, some I could not tolerate.  I have a low threshold for meds.  Right now I saw yet a new doctor who put me on a very low dose of Lexapro.  Has anyone had luck with this?  Right now it has been a week on the lowest dose and I'm feeling dizzy & sick to my stomach!  October 5 will mark my 5th anniversary, I'm 45 with 2 kids and it has taken its toll on me. 

Kawasakizx10
New Member


Date Joined Oct 2010
Total Posts : 15
   Posted 10/11/2010 10:05 PM (GMT -7)   

Hi,

I recently tried this med.  Had the same side effects and after a couple of weeks could not sleep at all.  It was a terrible experience.  I felt kind of hyper.  I also am very sensitive to medications.  SSRI's are not generally the first line for migraine treatment, but I'm guessing you have been through a lot of different medications already.  Have you tried Lyrica?  I had major success with this in a very short time.  The only thing that I noticed is that I can only take it for ~5 days on and a couple of days off because of the med makes me irritated.  I think I am just always tired on it, so I feel kind of grumpy, but for 3, 4 days you will have a minimal headache if it works for you.  Also, you may not have the side effects that I have experienced.  What type of abortives do you take?

List the other prophylactics you have tried and I can provide further ideas.  Another med I am going to try is Clonidine.  Sounds like it could work.

Hope this helps.


melanierobyn
New Member


Date Joined Jan 2012
Total Posts : 1
   Posted 1/6/2012 12:17 PM (GMT -7)   
I have had a constant vestibular migraine condition for almost 5 months. It started suddenly and the symptoms have never left. I have had every type of test done and have tried many different medications but have gotten no relief from the 24/7 lightheadedness and head pressure (with no pain). I finally saw a neurologist that specializes in vestibular disorders and he though that this could be vestibular migraines. He started me on Inderal which is a blood pressure medicine for 3 weeks but it didn't help ease the dizziness. He then added Lexapro, and after 2 weeks of taking both of the medication I am FINALLY noticing the dizziness and pressure start to subside a bit. He said it will take more time for me to feel back to normal (I've actually forgotten what normal feels like) but I'm definitely going to continue taking both the medications as long as I need to. I am very sensitive to all types of medications as well and the Lexapro has curbed my appetite quite a bit and I do seem to wake up at night and have a little trouble sleeping but I will take that over the dizziness any day. He said the side effects might lessen in time so I will just wait it out. I hope you are doing well!

brooklynmigraine
New Member


Date Joined Jul 2012
Total Posts : 1
   Posted 7/5/2012 10:36 AM (GMT -7)   
I am writing here today b/c I have tried to find so much research on the web about my condition and from doctors and I am finally getting answers.

I started getting ear/jaw pain almost 2 years ago. Also had off balance feeling a lot along with some other strange eye/balance issues. I went to an ENT and got lots of tests done... was told I had TMJ. Went to a TMJ specialist and was fitted with a special night guard that does not let your back teeth grind. After 5-6 months of little to no symptoms I then developed more inner ear soreness/pain/vertigo/off balance feelings. I was tested for allergies..told I might have labyrinthitis... and then was sent to an awesome Otolaryngologist who suggested that I might be suffering from Vestibular Migraines. These "migraines" became a daily occurrence which caused me to have anxiety and depression. I went to my general practitioner and we decided that I would try antidepressants. I did not want to do this, but the anxiety began to interfere with my life. Two weeks on Lexapro and I've had NO headaches... no migraines. I've had a few side effects, but nothing that compares to the daily migraine. I am going to a migraine specialist this fall.... I am pretty healthy and I play squash/racquetball/tennis. I had to put all of that on hold b/c of the migraines. I'm slowly introducing that back into my life. I just know how frustrating it is to have these migraines constantly. And I wanted to share what Lexapro has done so far.... so far so good.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, February 24, 2018 5:11 PM (GMT -7)
There are a total of 2,932,941 posts in 321,799 threads.
View Active Threads


Who's Online
This forum has 160475 registered members. Please welcome our newest member, chris1321.
373 Guest(s), 7 Registered Member(s) are currently online.  Details
Farz53, Ak123, Mike2420, tonyaraven, Progressing, F8, straydog